Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Sep 27, 2011, 8:21 PM EDT for White County, Indiana. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 27, 2011, 8:30 PM EDT
- In force
- 9 min
- Issued by
- NWS Northern Indiana
County White County, IN
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WWUS83 KIWX 280021
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT TUE SEP 27 2011
INZ020-280030-
WHITE IN-
821 PM EDT TUE SEP 27 2011
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING SHOWERS NEAR MONTICELLO...MOVING EAST AT 20 MPH.
ALONG WITH HEAVY DOWNPOURS... WIND GUSTS UP TO 40 MPH MAY ACCOMPANY
THESE SHOWERS CAUSING SMALL BRANCHES TO BE BLOW DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY SHELTER UNTIL THE
SHOWERS MOVE OUT OF THE AREA.
LAT...LON 4080 8698 4075 8675 4072 8677 4068 8677
4068 8678 4066 8677 4065 8677 4072 8701
TIME...MOT...LOC 0019Z 289DEG 18KT 4071 8679
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Sep 27, 7:26 PM EDT, 55 minutes earlier.
Area forecast discussion, Sep 27, 7:26 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT TUE SEP 27 2011 .AVIATION... STRONG VERTICALLY STACKED UPR LOW SLOWLY WKNG/FILLING AS IT MOVES EAST INTO NWRN INDIANA THIS EVE. HWVR WIDESPREAD SHOWER ACTIVITY STILL CIRCULATION AROUND THE LOW. FLYING CONDITIONS VARYING FROM IFR TO VFR ACROSS THE AREA WITH LOWEST CONDITIONS OCRG IN HEAVIER SHOWERS. SHOWER ACTIVITY SHOULD DIMINISH SOME OVERNIGHT AS LOW CONTS TO WEAKEN AND DIURNAL COOLING DIMINISHES ALREADY WEAK INSTABILITY... BUT EXPECT AT LEAST SCT SHRA WILL PERSIST OVERNIGHT WITH AN INCREASE IN COVERAGE WITH RENEWED DIURNAL HEATING ON WED. WITH SFC LOW EXPECTED TO MOVE EAST ACROSS FAR NRN INDIANA OVERNIGHT AND CONT SLOW WKNG... DECREASING LOW LEVEL WIND FIELDS SHOULD ALLOW SOME LOWERING OF CLOUD DECK OVER THE AREA SO FCST MVFR CONDITIONS TO LOWER TO IFR LATE TNGT AND EARLY WED WITH CONDITIONS IMPROVING DURING THE DAY WITH RENEWED DIURNAL HEATING AND INCRSG WESTERLY FLOW AS LOW LIFTS INTO MI. && .PREV DISCUSSION... /ISSUED 350 PM EDT TUE SEP 27 2011/ SHORT TERM... /TONIGHT THROUGH WEDNESDAY NIGHT/. STUBBORN UPPER LOW WAS BEGINNING TO SHOW SOME HINTS AT DRIFTING EAST...WITH THE CENTER ROUGHLY OVER EXTREME SOUTHERN LAKE MICHIGAN. BAND OF MDT TO LOCALLY RAINFALL CONTINUES TO PIVOT EAST AND NORTH INTO EASTERN INDIANA. WEST OF THIS...ACTIVITY HAS REMAINED RATHER SCATTERED WITH SOME INCREASE IN COVERAGE NOTED ACROSS EASTERN ILLINOIS. DESPITE LOSS OF LIMITED HEATING...COVERAGE MAY CONTINUE TO FILL IN ACROSS THE NORTH AS ANOTHER WEAK DISTURBANCE MOVES THROUGH THE FLOW. WHILE NOT OVERLY OPTIMISTIC ON COVERAGE OF PRECIP TONIGHT HAVE OPTED TO KEEP SCT TO NUMEROUS WORDING AS IS THROUGH 12Z WEDS. UPPER LOW WILL RESIDE OVER THE FORECAST AREA ON WEDS ALLOWING FOR FAVORABLE SETUP FOR CONTINUED DEVELOPMENT OF SHOWERS ACROSS THE AREA. NUMEROUS WORDING HANDLES SCENARIO PERFECTLY SO NO CHANGES WARRANTED. GUIDANCE WANTS TO WARM MUCH OF THE AREA INTO THE LOWER TO MIDDLE 60S ON WEDS. HOWEVER GIVEN A BIT OF A WARM BIAS OF LATE AND LACK OF DECENT SUNSHINE...HAVE OPTED TO STAY A BIT COOLER WITH HIGHS OF AROUND 60. STILL AT LEAST ONE MORE PIECE OF ENERGY TO ROTATE THROUGH WEDS NGT AS THE CIRCULATION DRIFTS INTO WESTERN OHIO BY 12Z THURS. POPS MAY NEED TO BE EXPANDED SOMEWHAT IN LATER FORECASTS BUT CONSIDERING LOW WILL CONTINUE TO FILL IN...WILL HOLD OFF ON ANY CHANGE. LONG TERM... THURSDAY THROUGH TUESDAY... UPPER LOW THAT HAS BEEN WITH US FOR NEARLY A WEEK WILL FINALLY BEGIN TO SHEAR OUT AND EXIT TO THE EAST ON THURSDAY. HOWEVER...STRONG JET ENERGY RESPONSIBLE FOR KICKING FIRST SYSTEM EAST WILL QUICKLY DIVE INTO AREA ON BACKSIDE OF DEPARTING TROUGH AND QUICKLY GENERATE A NEW UPPER LOW OVER THE GREAT LAKES. NUMEROUS STRONG SHORT WAVES LOOK TO REINFORCE THE UPPER LOW AS IT WOBBLES ACROSS THE LAKES AND INTO THE EASTERN CONUS THIS WEEKEND INTO EARLY NEXT WEEK. EACH SHORT WAVE WILL BRING A CHANCE FOR SHOWERS AND ADDITIONAL COLD AIR TO THE REGION THROUGH EARLY SATURDAY BEFORE SYSTEM FINALLY MOVES FAR ENOUGH EAST AND DRIER AIR MOVES IN WITH RIDGING. THIS SHOULD ALLOW FOR A GRADUAL WARMUP WITH TEMPS POSSIBLY GETTING ABOVE NORMAL NEXT WEEK AS ECMWF SHOWS 850MB THERMAL PROFILES IN THE MID TEENS. LIKELY INVERSION MAY KEEP SURFACE TEMPS FROM REACHING FULL POTENTIAL SO HAVE REMAIN CONSERVATIVE FOR NOW WITH MORE OF AN ENSEMBLE IDEA. DIFFERENCES REMAIN WITH RESPECT TO TIMING OF COLD FRONT AND SHORT WAVES. GFS AND SREF REMAIN FASTEST WHILE ECMWF AND NAM12 ARE A LITTLE SLOWER WITH INITIAL WAVE THURSDAY. KEPT LOW CHANCE POPS MORNING WITH HIGHER POPS IN THE AFTERNOON. SECONDARY WAVE THURSDAY NIGHT COUPLED WITH LAKE ENHANCEMENT SHOULD LEAD TO ADDITIONAL SHOWERS. BUMPED POPS TO HIGH CHANCE OVERNIGHT IN NORTH. CYCLONIC FLOW...MOISTURE AND LIFT FRIDAY WARRANTED A CONTINUED UPWARD TREND IN POPS...AGAIN FAVORING NORTH. LOW LEVEL FLOW LOOKS TO BEGIN A GRADUAL SHIFT TO NORTH AND NORTHEAST FRIDAY NIGHT INTO SATURDAY MORNING. THIS SHOULD HELP MOVE ANY RESIDUAL LAKE EFFECT SHOWERS WEST BEFORE DIMINISHING WITH DRIER AIR AND RIDGE MOVING IN. DESPITE AMPLE SUNSHINE DEVELOPING SATURDAY INTO SUNDAY...TEMPS WILL BE VERY COOL WITH COLD POOL OVERHEAD. EARLY FALL SUNSHINE MAY HELP WARM BOUNDARY LAYER AND HELP OFFSET COLD AIR SOMEWHAT BUT KEPT TEMPS IN MID TO UPPER 50S FOR HIGHS. WITH HIGH MOVING IN AN DRY AIRMASS...RADIATIONAL COOLING EXPECTED TO MAX OUT SATURDAY NIGHT DESPITE WARMING ALOFT. SHOULD BE GOOD SETUP FOR FROST. GUIDANCE CURRENTLY IN UPPER 30S TO LOWER 40S. LOWERED THIS A FEW DEGREES FOR NOW BUT CERTAINLY COULD SEE NEED FOR ADDITIONAL LOWERING AND FROST HEADLINES CLOSER TO THE WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LASHLEY AVIATION...JT
Hazardous weather outlook, Sep 27, 4:59 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EDT TUE SEP 27 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-280900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-280900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT AND A HIGH RISK OF RIP CURRENTS ARE EXPECTED THURSDAY AFTERNOON THROUGH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Sep 27, 4:12 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TORNADO 2 E NAPPANEE 41.44N 85.96W
09/27/2011 ELKHART IN NWS STORM SURVEY
NWS STORM SURVEY CONFIRMED AN EF0 TORNADO WITH
ESTIMATED WIND SPEEDS OF 70 TO 75 MPH. THE TORNADO HAD A
PATH LENGTH OF 0.6 MILES AND A MAXIMUM WIDTH OF 30
YARDS. MINOR ROOF AND TREE DAMAGE WAS OBSERVED.
INSULATION DEBRIS WAS CARRIED UP TO ONE HALF MILE TO THE
NORTH.
&&
EVENT NUMBER IWX1101401
JCLocal storm report, Sep 27, 7:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG 3 SSW RADIOVILLE 41.13N 86.92W
09/27/2011 PULASKI IN LAW ENFORCEMENT
FEW UPROOTED TREES. TRAILER PUSHED BY WIND UP AGAINST A
BARN.
&&
EVENT NUMBER IWX1101402Special weather statement, Sep 27, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT TUE SEP 27 2011
INZ020-280030-
WHITE IN-
821 PM EDT TUE SEP 27 2011
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING SHOWERS NEAR MONTICELLO...MOVING EAST AT 20 MPH.
ALONG WITH HEAVY DOWNPOURS... WIND GUSTS UP TO 40 MPH MAY ACCOMPANY
THESE SHOWERS CAUSING SMALL BRANCHES TO BE BLOW DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY SHELTER UNTIL THE
SHOWERS MOVE OUT OF THE AREA.
LAT...LON 4080 8698 4075 8675 4072 8677 4068 8677
4068 8678 4066 8677 4065 8677 4072 8701
TIME...MOT...LOC 0019Z 289DEG 18KT 4071 8679The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:12 AM EDT | Gale Watch | IWX | 13 hr | |
| Sep 28, 4:17 PM EDT | Special Weather Statement | IWX | Fulton | 28 min |
| Sep 28, 4:59 PM EDT | Gale Warning | IWX | 11 hr | |
| Sep 28, 5:16 PM EDT | Rip Current Statement | IWX | 51 hr | |
| Sep 28, 2:13 PM EDT | River Flood Warning | IWX | Putnam | 44 hr |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.